Ask an expert
Question

24 Jul 2005

I am bipolar but have struggled with imbalance for the last few months
I have been struggling with imbalance recently and I fall at least twice a week. I do not get dizzy, just lose my balance. Sometimes I manage to save myself, other times I fall. My psychiatrist says it is not my medication - Lithium. Lamictin, Rivitril.
My GP has done two physical exams. I am really getting tired of this.
Where to from here?
Can you please advise me
Answer 370 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Well, I don't enturely understand your psychiatrist's comment. According to even a common reference work, Mims, which he probably has in his office, Lamictin can cause vertigo ( dizziness ) and other CNS ( Central Nervous System ) effects, and Rivotril can cause ataxia ( staggering, unsteadiness ). And possible interactions between these meds are not yet fully understood or explored. If the imbalance has begun relatively soon after you started on any of these drugs, one would wonder whether they might indeed be responsible. Otherwise, there are so many possible causes for such unsteadiness, including an infection of the inner ear, though you say your GP hasn't found a cause. A Naurologist, more used to investigation such problems, might help
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18748 votes
Vote